|High Liver Enzmes..what does it mean?
Jul 14, 2002
I just received my physical examination results today. The doctor told me that my one of my liver enzymes has a status of 638 and the other is 147. Not sure what these numbers mean...he thinks it's because I've been using Retin-A and medicated lotion for my dry face for years. He's advised me to stop using these immediately and to come back in 2 weeks to test again. I'm extremely worried as all other bodily organs and blood is fine. I've never been sick and I've never experienced any real fatigue to speak of. What to do and what to think of this? Please respond. Thank you.
| Response from Dr. Fried
It sounds like you have some type of hepatitis. "Hepatitis" just means inflammation, or irritation, to the liver. Many things can cause hepatitis, icluding medications, viruses (A, B, C), excessive alcohol, hereditary causes, etc. It appears that your doctor is in the process of evaluating this. If you start to get symptoms like nausea, abdominal pain, dark urine, jaundice, or anything else of concern to you, go back to see you're doctor sooner than originally scheduled.
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.